Start Submission Become a Reviewer

Reading: Acute Abamectin poisoning presenting with bilateral complete ptosis: A rare presentation of ...

Download

A- A+
Alt. Display

Case Reports

Acute Abamectin poisoning presenting with bilateral complete ptosis: A rare presentation of an uncommon pesticide toxicity

Authors:

P.W.M.S.S. Sirisena,

Teaching Hospital Peradeniya, LK
About P.W.M.S.S.
Emergency Registrar
X close

N.M. Hettiarachchi ,

Teaching Hospital Peradeniya, LK
About N.M.
Consultant Physician, Department of Toxicology
X close

S.R. Manilgama,

North Colombo Teaching Hospital Ragama, LK
About S.R.
Consultant Physician
X close

T.W.P.K. Thenuwara

Teaching Hospital Peradeniya, LK
About T.W.P.K.
Emergency Registrar
X close

Abstract

Ingestion of pesticides remains the most common means of suicide in rural Sri Lanka. Widespread agricultural use of highly hazardous pesticides, poor home storage, and unrestricted over-the-counter sales make these pesticides easily accessible for acts of self-poisoning (1). We present the case history of a man who developed confusion, agitation and bilateral complete ptosis following self-ingestion of abamectin. Despite having evidence of a significant toxic dose, he was haemodynamically stable throughout the hospital stay and made a full recovery with supportive treatment.  

How to Cite: Sirisena PWMSS, Hettiarachchi NM, Manilgama SR, Thenuwara TWPK. Acute Abamectin poisoning presenting with bilateral complete ptosis: A rare presentation of an uncommon pesticide toxicity. Asian Journal of Internal Medicine. 2022;1(1):81–3. DOI: http://doi.org/10.4038/ajim.v1i1.36
7
Downloads
Published on 31 Jan 2022.
Peer Reviewed

Downloads

  • PDF (EN)

    comments powered by Disqus